Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, I'm Dr. Deb and will do my best to help with this concern about your dog.
I'm sorry that she's not feeling well but, hopefully, whatever she may have gotten into will make its way out of her body in a relatively short period of time.
In terms of her lethargy, this is one of the reported side effects of Butorphanol as well as a decreased appetite. I wouldn't expect the other drugs you mentioned to cause this particular reaction.
Sedation has also been seen with Metronidazole (although I understand you haven't given her this drug yet); however, in my experience most patients tolerate this drug just fine.
I hope this helps and that she's feeling better soon, Deb
so for your experience her lethargic ( during the walking she is ok but at home she wants only sleeep) is a normal reaction? It can be a normal reaction to Butorphanol but it's also possible that whatever is causing her blood values to be high is responsible as well.
If this were my patient, I'd consider Leptospirosis as well given her lab results: http://www.petmd.com/dog/conditions/infectious-parasitic/c_multi_leptospirosis
There are many different strains of leptospirosis, some more pathogenic than others; the vaccine doesn't protect against all of them, unfortunately. I'm not necessarily saying that this is Leptospirosis but it's one of the few conditions which can affect both kidneys and liver.
I just wanted to thank you for the rating; it's greatly appreciated.
And, to wish you the best of luck with your dog. Kind regards, Deb